Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Splitting 600 mg Sustiva Tablets
Apr 30, 2005

I have been taking 600mg Sustiva for about 2 years. I developed insomnia from the Sustiva. To alleviate it, I began cutting my 600 mg tablets in two so I took about 2/3 at night and 1/3 in the morning. This helped a lot. When I told my PA I had been doing this for a month now, she said I have probably developed resistance to Sustiva because I did not take the medication as directed. I felt it was safe because the intracellular half life of Sustiva is over 40 hours. Should I be worried?

Response from Dr. Pierone

You should not be worried. The long half life of Sustiva certainly allows for more frequent dosing as long as the total daily dose remains the same. In fact, there is such inter-individual variability in Sustiva levels that some patients don't need 600mg daily. In cases of Sustiva related sleep disturbance measuring blood levels can sometimes safely allow the dose to be reduced. Thanks for posting.



Previous
Yellow fever vaccination
Next
aids medicine versus lifestyle changes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement